Purpose:To report on two cases with paraneoplastic acute exudative polymorphous vitelliform maculopathy within one month after the initiation of nivolumab. Methods:Case report. Results:Two patients with metastatic mucosal melanoma were diagnosed with acute exudative polymorphous vitelliform maculopathy within one month after the initiation of the checkpoint inhibitor nivolumab. Both cases showed a neurosensory retinal detachment and subretinal hyperautofluorescent material, which persisted after discontinuation of nivolumab and treatment with local and/or systemic corticosteroids. In one case, nivolumab was introduced again in a later stage in combination with surgical reduction of the tumor, eventually leading to resolution of the subretinal lipofuscin-rich fluid.Conclusion:The development of paraneoplastic acute exudative polymorphous vitelliform maculopathy in melanoma patients can be triggered by treatment with nivolumab. However, achieving tumor control, which may involve continuation of nivolumab, could be the key to success.
Bibliographical notePublisher Copyright:
© by Ophthalmic Communications Society, Inc. Unauthorized reproduction of this article is prohibited.